Header
Header
Article

Delayed doxorubicin induced cardiomyopathy in a breast cancer patient: A case report



Case Reports

. 2023 Jan 13;18(3):1256-1260.


doi: 10.1016/j.radcr.2022.12.048.


eCollection 2023 Mar.

Affiliations

Item in Clipboard

Case Reports

David Song et al.


Radiol Case Rep.


.

Abstract

Heart failure (HF) is a clinical syndrome with a wide spectrum of presentations and an even wider array of etiologies. Anthracyclines such as Doxorubicin, Daunorubicin, Idarubicin, and Epirubicin have demonstrated increased risk of HF with significant morbidity and mortality. We present an interesting case report of a patient with a history of breast cancer treated with Doxorubicin who presented with symptoms of HF who had a comprehensive evaluation that excluded the most common etiologies, narrowing our diagnosis to late onset doxorubicin induced HF with on-going recovery after initiation of guideline-directed medical therapy.


Keywords:

Breast cancer; Cardiomyopathy; Chemotherapy; Doxorubicin; Heart failure.

Figures



Fig. 1

Chest radiography (CXR) showing pulmonary vascular congestion and enlarged cardiac silhouette.


Fig 2


Fig. 2

Twelve-lead electrocardiogram showing T-wave inversions in leads V4-V6, left ventricular hypertrophy and J-point elevation in lead V3.


Fig 3


Fig. 3

(A) Parasternal long axis view showing anteroseptal and inferolateral hypokinesis and moderately dilated left atrium. (B) Apical 4-chamber view showing inferoseptal and anterolateral hypokinesis with LVEF of 10%.

References

    1. Virani SS, Alonso A, Benjamin EJ, Bittencourt MS, Callaway CW, Carson AP, et al. Heart disease and stroke statistics—2020 update: a report from the American Heart Association. Circulation. 2020;141:e139–e596. doi: 10.1161/CIR.0000000000000757Circulation.



      DOI



      PubMed

    1. McMurray JJ, Stewart S. Epidemiology, aetiology, and prognosis of heart failure. Heart. 2000;83(5):596–602. doi: 10.1136/heart.83.5.596.



      DOI



      PMC



      PubMed

    1. Kumar S, Marfatia R, Tannenbaum S, Yang C, Avelar E. Doxorubicin-induced cardiomyopathy 17 years after chemotherapy. Tex Heart Inst J. 2012;39(3):424–427.



      PMC



      PubMed

    1. Henriksen PA. Anthracycline cardiotoxicity: an update on mechanisms, monitoring and prevention. Heart. 2018;104(12):971–977. doi: 10.1136/heartjnl-2017-312103.



      DOI



      PubMed

    1. Barbosa RR, Bourguignon TB, Torres LD, Arruda LS, Jacques TM, Serpa RG, et al. Anthracycline-associated cardiotoxicity in adults: systematic review on the cardioprotective role of beta-blockers. Rev Assoc Med Bras (1992) 2018;64(8):745–754. doi: 10.1590/1806-9282.64.08.745.



      DOI



      PubMed



Source link

Back to top button